• migrains

    Asked by GailRose on Wednesday, February 27, 2013

    migrains

    Ive been off chemo for about 5 months. Now Im getting migrains. Has anybody else got migrains after chemo?

    4 Answers from the Community

    4 answers
    • CAS1's Avatar
      CAS1

      I have had migrains all my life..Both on or off chemo. Didn't seem to matter

      about 4 years ago
    • nancyjac's Avatar
      nancyjac

      Same here, although I've not had one in quite a while now....knock on wood. I would have it checked out with your PCP but I doubt that it is cancer or chemo related.

      about 4 years ago
    • AlizaMLS's Avatar
      AlizaMLS

      Dear GailRose,

      I'm a Migraineur (i.e., chronic migraine sufferer) all my life and I never had chemo. It's genetic for me. My grandmother was a Migraineur. My late Dad had two. My daughter has had a few (she's 26). I'm 54. My Grandma had a hysterectomy (reasons unknown now) at age 40 and hers went away. I hope when menopause is over, mine will be gone too. I've had chronic intractible migraines (been to the ER sometimes because they're so bad that I need morphine and compazine to knock out the pain and vomiting).

      I'm a (retired) trained Medical Librarian. I'm not sure why chemo would do that unless it affects the blood vessels in your brain (good question for your oncologist because this is the essence of how migraines arise). But if you'd like to discuss this with more or there's anything I can do for you, feel free to ask. If they continue to be bothersome, I'd ask someone on your medical team for a referral to a good neurologist that they recommend (you don't want to be taking medication that's a preventive that is counter to anything else you take).

      Best wishes for your continuing good health,
      AlizaMLS

      P.S. I don't give medical advice (against Librarians code of ethics [we refer; we don't offer professional medical or legal advice]. However, from personal experience, when you have a migraine, or actually before, you may wish to purchase a good old fashioned ice bag at your pharmacy. That's the time honored way (filling it with ice from your freezer) and placing it on your head to reduce the inflammation on your blood vessels. Also find out about which painkillers are suitable for you and whether you are allergic to aspirin. Keep whatever the doc says on hand at home and in your purse for emergencies. Lie in a dark quiet room and disconnect the phone.

      about 4 years ago
    • TinaJacques' Avatar
      TinaJacques

      I now suffer from Migraines where I did not before being treated for cancer.... however I still have Rituxan infusions once every 3 months for my maintenance therapy and I believe it is the Rituxan that is responsible for the migraines. I am hoping that once the maintenance therapy is finished (18 more months!!!) the migraines will be too!! In the mean time, you should definitely bring it up with your doctor. I've been put on Topiramate (generic brand Topamax) for the migraines and it has worked miracles!

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more hepatocellular carcinoma or hepatocellular cancer questions.  Also, don't forget to check out our Hepatocellular Carcinoma or Hepatocellular Cancer page.